MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY
Catalog Number 08837058190
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable reactive elecsys anti-hcv ii results for 1 patient on a cobas e 801 analytical unit.Sample 1: the elecsys anti-hcv result was 8.37 coi (reactive).On (b)(6) 2026, the sample was repeated, and the result was 8.94 coi (reactive).The sample was tested at another facility using the chemiluminescence methodology, and the result was 0.19 coi (non-reactive).This result was believed to be correct.Sample 2: on (b)(6) 2026, the elecsys anti-hcv result was 8.64 coi (reactive).On (b)(6) 2026, the sample was repeated, and the result was 8.31 coi (reactive).The sample was tested at another facility using the electrochemiluminescence methodology, and the result was 0.18 coi (non-reactive).This result was believed to be correct.
 
Additional Manufacturer Narrative
The qc and calibration were acceptable.A sample-specific discrepancy could not be excluded.The specificity of the elecsys anti-hcv ii assay is <100%.Repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms.Confirmatory tests include immunoblot and rna tests.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.Without confirmatory testing, further investigation could not be performed.The elecsys anti-hcv ii assay performs within specification.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
HEPATITIS C ANTIBODY ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24493694
Report Number1823260-2026-00744
Device Sequence Number10684754
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number08837058190
Device Lot Number86700401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale